Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Latent resouviours
Aug 24, 2002

Please don't laugh at this one but it is a very real problem for me.Is it possible that the thyroid can be one of these resouvoirs.I have had a goiter for the last year,(asymetrical)and have had repeated thyroid tests run etc. and it's fuctioning perfectly from a lab standpoint.The only thing that was abnormal was an uptake that showed it's iodine consumption was pretty excessive.Since my vl is sequestered from a blood standpoint and the cd4 count is very high as always, could whatever virus was around retreated to my thyroid causing it to swell? I also have swollen salivary on that side right above it.It is not painful but it very uncomfortable as I have a constant "full swollen feeling" on that whole side of my neck and it is also very visible. Is there any chance that the hiv meds themselves cause this.This was never an issue prior to meds even while I was treatment naive and just watching and waiting.I also initiated treatment at a cd4 count far higher than todays recommendations, so I don't think this would be considered a relation to immune reconstitution.Besides I've been on meds 6 years and this has only been happening for the last year.Thank you

Response from Dr. Young

Thanks for the question.

I'm not aware of any significant relationship between HIV infection and thyroid disfunction. While it's possible that there are a few HIV infected cells in your thyroid, I don;t think that there's a role for this in the formation of a goiter. -BY



Previous
is this a blip
Next
why the change?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement